Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 15, 2021, 1:00 PM MDT for Teller County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 1:00 PM MDT (19:00 UTC)
- Expired
- Jun 15, 2021, 1:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -565 J/kg
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WWUS85 KPUB 151900 SPSPUB Special Weather Statement National Weather Service Pueblo CO 100 PM MDT Tue Jun 15 2021 COZ081-082-085-151945- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 100 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 145 PM MDT... At 100 PM MDT, Doppler radar was tracking a developing thunderstorm over Manitou Springs, or near Colorado Springs, moving southeast at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Southwestern Colorado Springs, Manitou Springs, Fort Carson, Stratmoor, Security and Security-Widefield. LAT...LON 3885 10504 3890 10490 3876 10472 3865 10494 TIME...MOT...LOC 1900Z 320DEG 12KT 3883 10495 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 15, 11:51 AM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 15, 11:51 AM MDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1151 AM MDT Tue Jun 15 2021 .SHORT TERM...(Today and tonight) Issued at 416 AM MDT Tue Jun 15 2021 Main Forecast Concerns/Challenges: 1) Well above normal highs today, with the potential to reach or exceed record highs. 2) Isolated thunderstorms expected this afternoon into mid evening, though mainly expected to stay over and near the mountains. Departing high clouds this morning will make way for mostly sunny skies for much of today. Meanwhile, upper ridge will continue to build across the region, with a very hot air mass still in place. Under this setup, well above normal highs are once again expected, along with the potential to reach or exceed record highs today. Current record high temps at all three climate sites (COS 94 degrees, PUB 102 degrees, ALS 88 degrees) will all have the chance to be reached or broken today. Despite this ridge moving overhead, there could be enough moisture and support via decent upslope component to provide afternoon and evening isolated thunderstorm development over and near the mountains today. Some potential for an isolated storm to move away from the higher terrain, especially around the Pikes Peak region, this afternoon. If this were to occur, would expect any storm to quickly diminish as it moves into a drier and more capped environment. Flow is expected to be rather weak today, which would limit any storm organization. This would also support slow moving storms that could be problematic if they were to move over a burn scar. Confidence is low for this occurrence at this time though. Conditions dry quickly by mid evening, with another dry night expected. .LONG TERM...(Wednesday through Monday) Issued at 416 AM MDT Tue Jun 15 2021 ...Hot and mostly dry through Thursday... ...Cooler and potentially wetter for the weekend... .Wednesday and Thursday...Upper ridge remains near the Four Corners with the hot weather continuing. Averaged over the CWA, Wednesday will be the hottest day. By Thursday, the ridge flattens slightly as a trough moves across the northern Rockies. Some mid level moisture will remain trapped in the ridge for isolated to scattered diurnal convection mostly over the mountains. With limited moisture and dry lower layers, gusty winds will accompany the storms with minimal QPF. Minimum humidities will be in the teens, but winds will be too light for any fire weather highlights. Temperatures will approach daily records at KCOS and KPUB while record highs are forecast for KALS. Cold front will approach from the north on Thursday, and current timing has the frontal passage in the evening or overnight Thursday. .Friday and Saturday...Cold front will pass over the plains around Thursday evening with upslope flow bringing low level moisture onto the plains and into the eastern mountains. Increase in moisture will produce a better chance for diurnal convection on Friday and Saturday. Too early to get specific, but there could be a threat for some strong to severe storms. EC and GFS suggest up to around 2000 J/kg of CAPE on the plains. Both models have 500mb winds around 20 knots which could limit shear. Moisture may struggle to get to the eastern San Juan Mountains where diurnal convection could be higher based. .Sunday and Monday...Another cold front will pass over the region sometime on Sunday. Currently, models suggest a cooler and drier airmass behind the front. The atmosphere could be capped both days which will limit convection, especially away from the mountains. Current grids have highs on Monday in the upper 70s to mid 80s on the plains, which is below normal. The mountains and high valleys have more seasonable temperatures suggesting the cold air may be fairly shallow. --PGW-- && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1149 AM MDT Tue Jun 15 2021 VFR conditions are expected over KALS, KCOS, and KPUB over the next 24 hours. There is the potential for some isolated thunderstorms this afternoon, but they should stay mostly confined to the mountains. Some potential for an isolated storm or two to develop near COS, though confidence is low for this possibility at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...PGW AVIATION...GARBEROGLIO
Hazardous weather outlook, Jun 15, 11:34 AM MDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1134 AM MDT Tue Jun 15 2021 COZ058>089-093>099-161745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1134 AM MDT Tue Jun 15 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected to develop mainly over and near the mountains this afternoon. The main threats from these storms will be lightning and gusty outflow winds up to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On Wednesday and Thursday, isolated to scattered afternoon and evening thunderstorms will develop mainly over and near the mountains. The main threats from these storms will be lightning and gusty winds. Starting Friday, the potential for thunderstorms over the plains increases. There is a possibility that some of the storms will be strong to severe. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/31
In the hours before
Special weather statement, Jun 15, 11:40 AM MDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Pueblo CO 1140 AM MDT Tue Jun 15 2021 COZ079-080-086-151815- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Wet Mountains above 10000 Ft CO- 1140 AM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO...EAST CENTRAL CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 1215 PM MDT... At 1139 AM MDT, Doppler radar was tracking a developing thunderstorm 7 miles northwest of San Isabel, moving east at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Southeastern Junkins Burn Scar, Rye, San Isabel, Beulah and Colorado City. LAT...LON 3789 10517 3806 10523 3817 10492 3791 10483 TIME...MOT...LOC 1739Z 255DEG 8KT 3800 10511 KT
Special weather statement, Jun 15, 12:51 PM MDT, 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 1251 PM MDT Tue Jun 15 2021 COZ076-077-079-081-083-151915- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 1251 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES UNTIL 115 PM MDT... At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Royal Gorge, or 29 miles northeast of Hayden Pass Burn Scar, moving south at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Florence, Royal Gorge and Canon City. LAT...LON 3865 10542 3865 10519 3838 10511 3838 10545 TIME...MOT...LOC 1850Z 359DEG 12KT 3856 10532 KT
Special weather statement, Jun 15, 1:00 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 100 PM MDT Tue Jun 15 2021 COZ081-082-085-151945- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 100 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 145 PM MDT... At 100 PM MDT, Doppler radar was tracking a developing thunderstorm over Manitou Springs, or near Colorado Springs, moving southeast at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Southwestern Colorado Springs, Manitou Springs, Fort Carson, Stratmoor, Security and Security-Widefield. LAT...LON 3885 10504 3890 10490 3876 10472 3865 10494 TIME...MOT...LOC 1900Z 320DEG 12KT 3883 10495 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:40 AM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Jun 15, 12:51 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jun 15, 1:41 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jun 15, 1:54 PM MDT | Special Weather Statement | PUB | Custer | 36 min |
| Jun 15, 1:55 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Jun 15, 2:38 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jun 15, 2:42 PM MDT | Special Weather Statement | PUB | Huerfano | 33 min |
| Jun 15, 2:43 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Jun 15, 3:22 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 112 min |
| Jun 15, 4:17 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.